Hail, Anoka
- When
- August 1, 6:24 PM CST
- Where
- Anoka County, Coon Rapids
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -93.320
An upper level trough induced severe thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
An upper level trough induced severe thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 1, 5:30 PM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 630 PM CDT WED AUG 1 2007 .UPDATE...ADDED AVIATION DISCUSSION FOR 00Z TAFS BELOW && .DISCUSSION... AIN TROUGH PASSING TO OUR NORTH WITH BEST ENERGY IN ONTARIO AND GRAZING NORTHEAST MN. SFC FRONT XTNDG INTO SERN SD AND NEBRASKA WHERE CONVERGENCE IS BETTER MAXIMIZED AND STORMS HAVE DEVELOPED. STARTING TO LOOK LIKE MOST OF THE CWA MAY GET LEFT BETWEEN THESE TWO AREAS... WITH JUST SOME ISOLATED SHOWERS OR STORMS OVER THE CWA. INSTABILITY IS SUCH THAT ANY SUCH STORM COULD GO SEVERE WITH NICKEL HAIL OR A STRONG GUST FOR A SHORT WHILE... BUT DEEP LAYER SHEAR NOT IMPRESSIVE AT ALL. RUC HAD BEEN SUGGESTING SOME SLIGHT STRENGTHENING OF LOW LEVEL FLOW...AND STILL HINTS AT THIS FOR SC MN THIS EVENING. THUS WILL MAINTAIN CHC POPS TONIGHT. MUCH DRIER AIR TO THE NORTHWEST...AS CLOSE AS CENTRAL AND NERN ND WHERE DEW POINTS ARE IN THE 40S BEHIND FRONT. DRIER AIR DOES NOT REALLY MAKE IT HERE UNTIL TOMORROW AFTERNOON...WHEN MODELS SHOW SFC HI OVER MN LATE THURSDAY. FRIDAY MORNING COULD SEE A FEW SPOTS IN CENTRAL MN DIPPING TOWARD THE 50 DEGREE MARK. NAM...GFS...AND GFS ENSEMBLE ALL POINT TOWARD LARGE TROUGH MOVING INTO THE PACIFIC NORTHWEST...WITH A LEAD SHORT WAVE MOVING ACROSS MONTANA/WYOMING FRIDAY. LOOKS LIKE A DECENT CHANCE THAT THIS WILL PAVE THE WAY FOR A SERIES OF SHORT WAVES TOPPING THE UPPER RIDGE TO OUR WEST. THE OVERALL SYSTEM IS STILL WELL OFFSHORE...BUT HPC EXTENDED DISC DESCRIBES ALL GUIDANCE INDICATING TROF MOVING INTO THE NORTHWEST. SO IT CERTAINLY LOOKS PROMISING FOR SOME RAIN. THEREFORE HAVE CHC AND SLIGHT CHC POPS FOR LATE FRIDAY NIGHT INTO MIDWEEK... WITH TIMING BEING DIFFICULT IN RIDGE RIDER SCENARIO. && .AVIATION.../FOR 00Z TAFS/ COOL FRONTAL BOUNDARY CONTINUES TO SLOWLY SAG SOUTHEAST AND EXTENDS FROM APPROXIMATELY KRZN TO KPNM TO KGDB AT 23Z. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO PULSE UP AND DOWN ALONG AND JUST AHEAD OF THE FRONT. COVERAGE WILL BE SCATTERED BUT MOST ANY LOCATION ALONG THE FRONT HAS POTENTIAL FOR A BRIEF STORM. VIS IN STORMS WILL LIKELY FALL TO AROUND 3SM IN HEAVY RAIN. HAVE TIMED THE FRONT THROUGH THE REMAINING TAF SITES NOW THAT KAXN AND KSTC ARE BEHIND IT. SOUTH TO SOUTHWEST WINDS CONTINUE AHEAD OF THE FRONT WITH GUST TO AROUND 20 KTS CONTINUING FOR ANOTHER HOUR OR TWO. A BRIEF WINDOW OF NORTH WINDS TRAILS THE FRONT BUT THEY THEN BECOME NORTHWEST AND DECREASE IN STRENGTH THROUGH THE NIGHT. MAY SEE A BRIEF PERIOD OF HIGH END MVFR AND LOW END VFR CIGS IMMEDIATELY BEHIND THE FRONT. WINDS WILL BE LIGHT ENOUGH THAT PATCHY MVFR VIS MAY DEVELOP OVER AREAS WHERE RAIN HAS FALLEN. SKIES ARE EXPECTED TO CLEAR OUT LATE THIS EVENING FROM NORTHWEST TO SOUTHEAST. NORTHWEST WINDS WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH VFR CONDITIONS. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && TDK/MDB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT WED AUG 1 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 305 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON...THEN SPREADING INTO WEST CENTRAL WISCONSIN THIS EVENING. THE MOST LIKELY AREA TO EXPERIENCE SEVERE WEATHER EXTENDS FROM SOUTHWEST MINNESOTA...INTO CENTRAL AND EAST CENTRAL MINNESOTA. LARGE HAIL... DAMAGING WINDS...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OR TWO OF THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. TDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT WED AUG 1 2007 MNZ059-020045- WRIGHT- 645 PM CDT WED AUG 1 2007 ...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 745 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF COKATO...OR NEAR HOWARD LAKE...AND MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE DELANO AND BUFFALO. PEOPLE IN SOUTHERN WRIGHT COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MDB
The Minneapolis radar (KMPX), 41 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52920.